Please help with info
avatar
An_246691 posted:
I was Dx in July with RA.Did the Prednisone trial, was put on Plaquenil & low dose Pred. Finally got off the Pred a month ago but have had swelling, pain & doc wants me to add MTX to the Plaquenil.I've been holding off as long as possible due to Christmas.I didn't want to deal with a new drug & side effects during the holidays.Please explain to me about the hair loss.Do you lose clumps; is there just thinning? You don't lose all your hair do you? Do shots vs pills give different hair loss? I know I need it before I have more joint damage but I'm procrastinating.
Reply
 
avatar
singingbear responded:
For me I only had thinning. When I washed my hair I would lose more then was typical for me. My rheumatologist increased my folic acid from 1 mg a day to two and it has been under control since. I have only taken the pills so can't say if the shot makes any difference on that.
 
avatar
blugixxer6 responded:
I have been on the MTX injection approximatley 6 months. I started out with the pills and the side affects for me were really harsh the nausea and vomiting were the worst switching the injection has really improved those problems. I have only experienced light thinning of my hair with no clumps falling out so far.I am still on prednisone,plaquenil and folic acid daily and the MTX injection once a week.
 
avatar
Born_to_be_blonde responded:
ive been on mtx for a little over 3 months and I am just now experiencing the hair loss. At first I could tell that my scalp was tender and would tingle a little here and there. The last couple weeks I have noticed that I have been loosing a lot more. I would say that Ive lost about 1/2 of my hair. Only close family has noticed. I used to have really thick hair and now my pony tail is really small. I notice it the most after I wash my hair and comb it while its still wet. There is a lot of hair in my comb and I can pull clumps out. The hair that I have lost is pretty distributed across my head so thats the good part.

I started on the pills but my stomach just couldnt handle them. I switched to the shot and the side effects are much better. I dont think that one or the other contributes more to the hair loss though. I think its based on how long you have been taking it and the build up in your system.